Alert archive / Kentucky / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 51, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at May 26, 2004, 10:59 PM CDT for Ohio County, Kentucky. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2004, 10:59 PM CDT (03:59 UTC)
- Expired
- May 26, 2004, 11:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Ohio County, KY
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 4.0 hours before the alert went out and 338 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1412 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- -75 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
165
WUUS53 KLMK 270359
SVRLMK
KYC183-270445-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1058 PM CDT WED MAY 26 2004
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
OHIO COUNTY IN NORTHWEST KENTUCKY
* UNTIL 1145 PM CDT
* AT 1055 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 7 MILES NORTHWEST OF DEANEFIELD
TO 14 MILES WEST OF HEFLIN...MOVING SOUTHEAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
DEANEFIELD AROUND 1105 PM CDT
HEFLIN...FORDSVILLE AROUND 1110 PM CDT
DUNDEE...BEDA AROUND 1115 PM CDT
ROCKPORT...OLATON...HARTFORD...CENTERTOWN AROUND 1120 PM CDT
ROSINE AROUND 1125 PM CDT
DAMAGING WINDS IN EXCESS OF 55 MPH ARE EXPECTED FROM THIS LINE OF
STORMS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE LINE OF STORMS
HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES.
REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LOUISVILLE.
LAT...LON 3730 8699 3738 8709 3760 8694 3770 8679
3766 8665 3748 8666 3739 8661 3733 8683
3726 8686
$$
SCHOTTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:00 PM CDT, 8 hours 59 minutes earlier.
Area forecast discussion, May 26, 2:00 PM CDT, 8 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 300 PM EDT WED MAY 26 2004 SHORT TERM: BAND OF HVY TSTMS MOVING ACROS SRN AND ERN PTNS OF FA NOW. STNRY FNTL BNDRY LKLY TO REMAIN ALONG E-W LINE ACROSS NRN KY TNGHT AND THEN SHIFT BACK NE SOME ON THU. WI GROUND ALRDY SATURDATED FROM TODAYS AND RAINS OF PAST TWO DAYS...WILL KEEP FLASH FLOOD WATCH ACROSS FA TNGHT. SOME CLEARING ACRS NWRN FA ALREADY WI ADDITIONAL TSTMS DVLPG ACRS SRN IL...THIS COULD EASILY AFFECT FA LATER TONIGHT...SO CONT FFA FOR TONIGHT. UNFORTUNATELY...LATEST MODEL DATA POINTS TO ANOTHER ROUND OF STRONG TSTMS ON THU INTO THUR NIGHT. WILL INCREASE POPS OF STORMS ON THU AFTN AND NIGHT. TOO EARLY TO CONSIDER FLOOD WATCH FOR THUR. REMAINDER OF FCST MORE OR LESS IN LINE WITH CURRENT FCST TRENDS SO NOT MUCH CHGS MADE TO THE DAY THREE PERIOD. EXTENDED (SATURDAY NIGHT THROUGH WEDNESDAY)... A FRONT STATIONARY TO THE SOUTH OF CENTRAL KENTUCKY SATURDAY NIGHT WILL MOVE TO THE NORTH SUNDAY/SUNDAY NIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE OVER THE REGION SUNDAY WITH SHOWERS BECOMING MORE SCATTERED AS THE WARM HUMID AIRMASS SPREADS OVER THE AREA. SCATTERED STORMS WILL CONTINUE TO BE POSSIBLE INTO EARLY WEDNESDAY AS A COLD FRONT PUSHES THROUGH. SHOWERS WILL DIMINISH WEDNESDAY AND WEDNESDAY NIGHT. SPOTTY SHOWERS WILL LINGER BEHIND THE FRONT. TEMPERATURES COOL BEHIND THE FRONT. -MBS && .LMK WATCHES/WARNINGS/ADVISORIES... TSTM WATCH 293 FOR ALL BUT NWRN 1/4 OF FA TIL 7PM EDT TONIGHT IN...FLOOD WATCH ALL ZONES THROUGH 4 AM THURSDAY MORNING. KY...FLOOD WATCH ALL ZONES THROUGH 4 AM THURSDAY MORNING. &&
Hazardous weather outlook, May 26, 5:15 PM CDT, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 615 PM EDT WED MAY 26 2004 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-270900- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK KY-CLARK IN- CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY- HANCOCK KY-HARDIN KY-HARRISON KY-HARRISON IN-HART KY-HENRY KY- JEFFERSON KY-JEFFERSON IN-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALF KY-MONROE KY- NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT KY-SCOTT IN-SHELBY KY-SIMPSON KY-SPENCER KY- TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON KY-WASHINGTON IN- WOODFORD KY- INCLUDING THE CITIES OF...LOUISVILLE...LEXINGTON...BOWLING GREEN... WINCHESTER...VERSAILLES...STANFORD...SHELBYVILLE...RUSSELLVILLE... RICHMOND...HARRODSBURG...HARDINSBURG...GLASGOW...FRANKLIN... FRANKFORT...ELIZABETHTOWN...DANVILLE...CYNTHIANA...COLUMBIA... BARDSTOWN...NEW ALBANY...JASPER AND CORYDON 615 PM EDT (515 PM CDT) WED MAY 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...THIS EVENING AND OVERNIGHT. AN ABUNDANTLY MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER THE OUTLOOK AREA TONIGHT. PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THURSDAY MORNING. PROLONGED PERIODS OF HEAVY RAINFALL ARE POSSIBLE, THEREFORE A FLOOD WATCH CONTINUES. IN ADDITION, THERE IS A SLIGHT RISK OF SEVERE STORMS TONIGHT ACROSS THE ENTIRE OUTLOOK AREA. THESE STORMS ARE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE UNSETTLED PATTERN WILL REMAIN OVER THE AREA INTO THE UPCOMING WEEKEND, RESULTING IN CONTINUED CHANCES FOR THUNDERSTORMS. A SLIGHT RISK OF SEVERE STORMS IS FORECAST FOR THE OUTLOOK AREA ON THURSDAY. .SPOTTER INFORMATION STATEMENT... TRAINED SPOTTERS AND LAW ENFORCEMENT OFFICIALS ARE ENCOURAGED TO RELAY REPORTS OF SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. PYE
In the hours before
Local storm report, May 26, 7:31 PM CDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
831 PM EDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0828 PM HAIL BIRDSEYE 38.31N 86.70W
05/26/2004 0.75 INCH DUBOIS IN EMERGENCY MNGR
&&
MRCLocal storm report, May 26, 7:41 PM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
841 PM EDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0838 PM TSTM WND DMG MIFFLIN 38.30N 86.53W
05/26/2004 CRAWFORD IN TRAINED SPOTTER
TREES WERE DOWNED.
&&
MRCLocal storm report, May 26, 7:57 PM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
857 PM EDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL 5 W CORYDON 38.21N 86.22W
05/26/2004 1.75 INCH HARRISON IN AMATEUR RADIO
&&
MRCLocal storm report, May 26, 8:07 PM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
907 PM EDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0906 PM HAIL CORYDON 38.21N 86.13W
05/26/2004 0.75 INCH HARRISON IN AMATEUR RADIO
&&
MRCSpecial weather statement, May 26, 8:47 PM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 947 PM EDT WED MAY 26 2004 KYZ023-024-026-027-061>064-070>078-081-082-270201- ADAIR KY-ALLEN KY-BARREN KY-BRECKINRIDGE KY-BUTLER KY-CLINTON KY- CUMBERLAND KY-EDMONSON KY-GRAYSON KY-GREEN KY-HANCOCK KY-HART KY- LOGAN KY-METCALF KY-MONROE KY-OHIO KY-RUSSELL KY-SIMPSON KY- WARREN KY- INCLUDING THE CITIES OF...BOWLING GREEN...RUSSELLVILLE... HARDINSBURG...GLASGOW...FRANKLIN AND COLUMBIA 947 PM EDT WED MAY 26 2004 SEVERE THUNDERSTORM WATCH NUMBER 296 IS NO LONGER IN EFFECT FOR SOUTH CENTRAL KENTUCKY. THE THREAT OF SEVERE WEATHER HAS ENDED.
Local storm report, May 26, 9:59 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1059 PM EDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG KINGS MOUNTAIN 37.37N 84.70W
05/26/2004 LINCOLN KY EMERGENCY MNGR
*** 2 INJ *** AT LEAST 10 HOUSES AND 20 BARNS WERE
DAMAGED. TWO PERSONS WERE TRANSPORTED TO THE HOSPITAL.
UNSPECIFIED DAMAGE WAS ALSO REPORTED IN THE MCKINNEY
AREA. ALL POWER LINES WERE DOWN AND POWER WAS STILL OUT
AROUND KINGS MOUNTAIN AND MCKINNEY AT 10 PM EDT.
&&
MRCThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 8:06 PM CDT | Severe Thunderstorm Warning | LMK | Jefferson | 24 min |
| May 26, 11:30 PM CDT | Severe Thunderstorm Warning | LMK | Grayson | 30 min |
| May 27, 12:05 AM CDT | Severe Thunderstorm Warning | LMK | Marion | 25 min |
| May 27, 12:10 AM CDT | Severe Thunderstorm Warning | LMK | Hart | 20 min |
| May 27, 12:29 AM CDT | Severe Thunderstorm Warning | LMK | Casey | 31 min |
| May 27, 12:53 AM CDT | Severe Thunderstorm Warning | LMK | Russell | 22 min |
| May 27, 3:06 AM CDT | Severe Thunderstorm Warning | LMK | Jefferson | 39 min |
| May 27, 6:35 AM CDT | Severe Thunderstorm Warning | LMK | Oldham | 40 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.